Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


from kivexa to Triumeq

Oct 1, 2016

Hi doctor, I'm from Italy and I've been on therapy since late 2009. At first I started with Sustiva and Truvada but having had a skin rush after a couple of weeks my doc switch to two Reyataz and one Kivexa a day. I'm still on this therapy and everything is fine, my labs are great and I never had any problem. Now my new doctor has suggested to me to skip to a lighter therapy adding Norvir so I can have just one pill of Reyataz and the regular Kivexa or skipping to Triumeq. Since I'm really ok with the therapy I'm in, I wanted to ask a second opinion and who better than you? bye!

Response from Dr. Young

Hello and thank for posting from Italy.

While either treatment switch approach your doctor has discussed are generally reasonable, current US treatment guidelines would favor the use of Triumeq (abacavir, 3TC, dolutegravir) for initial (ie., first-line treatment). I wouldn't view Triumeq as lighter (whatever that actually means), but it's certainly very well tolerated and with fewer pills than the Reyataz regimen.

The treatment guidelines and clinical trials data generally suggest the superiority of integrase inhibitor-based treatments over the use of the older standards (protease inhibitors like Reyataz, or NNRTIs like the efavirenz in Atripla). Indeed, in a recently presented all-women's study called ARIA, Triumeq performed superior to a regimen of Truvada + Novir-boosted Reyataz.

I hope that this is helpful, BY



Previous
Unprotected sex between two positive, undetectable partners?
Next
missed a doze

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement